Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 5, NWS Northern Indiana

March 15, 2012Fulton County, Pulaski County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 15, 2012, 5:29 PM EDT for Fulton County, Pulaski County, Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 5:29 PM EDT (21:29 UTC)
Expired
Mar 15, 2012, 6:15 PM EDT
In force
46 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fulton County, IN, Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 5:44 PM EDTHAIL 1Star City, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS53 KIWX 152129
SVRIWX
INC049-131-152215-
/O.NEW.KIWX.SV.W.0005.120315T2129Z-120315T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
  WESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 615 PM EDT/515 PM CDT/

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED NEAR WINAMAC...AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ROCHESTER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE VANMETER
PARK...LAWTON...LAKE BRUCE...MONTEREY...KEWANNA...BRUCE LAKE
STATION...DELONG...LEITERS FORD...TIOSA AND LAKE MANITOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4111 8675 4117 8647 4118 8623 4117 8619
      4098 8618 4092 8675
TIME...MOT...LOC 2129Z 258DEG 17KT 4105 8660
WIND...HAIL <50MPH 1.00IN

$$

NG
2 follow-up statements
399 
WWUS53 KIWX 152149
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT THU MAR 15 2012

INC049-131-152215-
/O.CON.KIWX.SV.W.0005.000000T0000Z-120315T2215Z/
FULTON IN-PULASKI IN-
549 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
EDT/515 PM CDT/ FOR SOUTHEASTERN PULASKI AND WESTERN FULTON
COUNTIES...

AT 444 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING QUARTER SIZE HAIL IN STAR CITY. THIS SEVERE STORM WAS 
LOCATED 5 MILES SOUTHEAST OF WINAMAC...AND MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROCHESTER...LAKE BRUCE...DELONG...BRUCE LAKE STATION...KEWANNA...
  LEITERS FORD AND TIOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4101 8673 4114 8648 4118 8623 4117 8619
      4098 8618 4092 8675
TIME...MOT...LOC 2149Z 271DEG 16KT 4100 8650
WIND...HAIL <50MPH 1.00IN

$$

NG
814 
WWUS53 KIWX 152213
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT THU MAR 15 2012

INC049-131-152222-
/O.EXP.KIWX.SV.W.0005.000000T0000Z-120315T2215Z/
FULTON IN-PULASKI IN-
613 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND
WESTERN FULTON COUNTIES WILL EXPIRE AT 615 PM EDT/515 PM CDT/...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. SMALL HAIL IS STILL POSSIBLE AS ADDITIONAL 
THUNDERSTORMS MOVE EAST ACROSS PULASKI AND FULTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4101 8673 4114 8648 4118 8623 4117 8619
      4098 8618 4092 8675
TIME...MOT...LOC 2212Z 271DEG 16KT 4100 8636

$$

NG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:46 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 15, 2:46 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
246 PM EDT THU MAR 15 2012

.SHORT TERM...
UNDULAR BORE TIED TO WKNG SFC TROUGH STALLING OVR SRN WI/CNTRL LWR
MI THIS AFTN W/ROBUST SWRLY LL FLW ACRS IL/IN. PRIMARY FTR OF NOTE
IS IMMENSE LL THETA-E RIDGE UNDERNEATH STEEP EML WHICH THROUGH
DIURNAL HEATING WAS BECOMING VERY UNSTABLE. WHILE CLEAR CUT
FOCUS/TRIGGERING MECHANISM GENERALLY LACKING...INCIPIENT INITIATION XPCD
WITHIN LL CONFLUENCE ZONE EXTENDING FM CNTRL IL NEWD INTO NRN IN
AND INVOF OF OLD OUTFLW BNDRY OVR NW OH AHD OF SUBTLE SW DISTURBANCE
SEEN OVR SW IA. GIVEN LOOK OF GROWING AGITATED CU FIELD ACRS CNTRL
IL...XPC INITIATION ACRS NRN IN TWD 21Z ESP IN LIGHT OF RECENT SFC
BACKING. MAGNITUDE OF INSTABILITY RESERVOIR ALONE HERALDS A DISTINCT
SVR RISK FOR HAIL AND PERHAPS SOME WIND ALTHOUGH AMBIENT BACKGROUND
FLW RELATIVELY WEAK...AOB 30KTS...AS NOTED IN WOLCOTT PROFILER.

CONVN SHLD LINGER INTO THIS EVENING ESP ERN HALF IN PROXIMITY TO
OUTFLW BNDRY AND LL THETA-E RIDGE. HWVR LTR PORTION OF TONIGHT PD
MORE UNCERTAIN ESP IN CONTEXT OF VEERING LL FLW RESPONSE PROXIMAL TO
SFC TROUGH. HIGHRES SIGNALS ARE CERTAINLY CONFLICTED AND IN ABSENCE
OF A WELL DEFINED TRIGGER...STABILIZING BNDRY LYR AND XPCD POOR MASS
FLUX WILL DROP POP MENTION ENTIRELY.

LTL CHG ALOFT ON FRI W/A CONTN OF EXTREMELY WARM TEMPERATURES.
THERMAL RIDGE REMAINS INTACT AND XPC TEMPS WILL REMAIN NR
PERSISTENCE OF THE LAST FEW DAYS. WEAKER LL FLW AND AGAIN LACK OF
DEFINED TRIGGER PRECLUDES HOLDING W/PRIOR LWR BOUND TSRA CHC POPS
AND DROPPED EVEN THOUGH AN ISOLD STORM CAN NOT BE RULED OUT LT FRI
AFTN/EVE TIMED W/MAX DESTABILIZATION.

&&

.LONG TERM...

UNSEASONABLY WARM TEMPERATURES STILL EXPECTED THROUGH MOST OF THE
LONG TERM AS UPPER RIDGE BUILDS NORTHWARD WITH TIME. DEEP UPPER LOW
EXPECTED TO DROP INTO SOUTHERN PLAINS THROUGH THE PERIOD WHICH WILL
PUMP HEIGHTS UP ACROSS OUR AREA. 850MB TEMPS LOOK TO REMAIN VERY
STEADY THROUGH THE PERIOD THUS EXPECT SFC TEMPS TO FOLLOW SIMILAR
TREND WITH MUCH OF AREA FLIRTING WITH 80 THROUGH THE PERIOD. CLOUDS
AND PCPN WILL BE MAIN INHIBITING FACTORS FOR WARMING WITH TIMING OF
SHORT WAVES IN MOIST AND UNSTABLE ATMOSPHERE. KEPT CHANCE POPS GOING
THROUGH SUNDAY WITH SHORT WAVES AND INSTABILITY. WHILE THERE REMAINS
VERY SLIGHT CHANCES FOR PCPN MONDAY THROUGH WED EXPECT BUILDING
UPPER RIDGE TO SUPPRESS ACTIVITY THUS KEPT THESE PERIODS DRY.
OPERATIONAL MODEL GUIDANCE TRYING TO BRING UPPER LOW AND TROUGH INTO
OUR AREA AS EARLY AS TUESDAY BUT ENSEMBLE GUIDANCE MUCH SLOWER AND
PREFERRED GIVEN MODELS FAST BIAS WITH UPPER LOWS. HENCE CONTINUED
WARMER TREND OVER MOS GUIDANCE IN LATER PERIODS WITH A SLIGHT HEDGE
DOWNWARD BY DAY 7 AS TROUGH POSSIBLY GETS CLOSE ENOUGH FOR PCPN AND
CLOUDS THOUGH UNCERTAINTY REMAINS HIGH.

&&

.AVIATION...
VFR CONDS XPCD THROUGH THE PD OUTSIDE UNCERTAIN NR TERM.
STRONG DESTABILIZATION HAS DVLPD WITHIN LL THETA-E RIDGE THIS AFTN
AND CONDS LOOK PRIME FOR STRONG-SVR CONV INITIATION SHRTLY WITHIN
LL CONFLUENCE ZONE SEEN STRETCHING FM NRN IN SWWD INTO CNTRL IL.
THUS THE RATIONAL BEHIND TEMPO TSRA GROUP THIS AFTN/EVE AT THE
TERMINALS W/A PD OF MVFR CONDS LIKELY.

OTHERWISE SFC TROUGH XPCD TO STALL NW OF TERMINALS OVERNIGHT W/WK
GRADIENT FLW CONTG WITHIN OMNIPRESENT LL THERMAL RIDGE. MOS
GUIDANCE INDICATIONS OF WIDESPREAD DENSE FOG AGAIN LOOK SUSPICIOUS
LIKE LAST NIGHT AND OMITTED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...LASHLEY
AVIATION...T
Hazardous weather outlook, Mar 15, 5:53 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 AM EDT THU MAR 15 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
553 AM EDT THU MAR 15 2012 /453 AM CDT THU MAR 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST
ACROSS THE AREA EARLY THIS MORNING...ESPECIALLY ALONG AND EAST OF
A THREE RIVERS MICHIGAN TO WARSAW INDIANA TO WABASH INDIANA LINE.
PENNY TO NICKEL SIZED HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND PERSIST INTO THE EARLY EVENING. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE THUNDERSTORM IS
POSSIBLE THIS AFTERNOON WITH THE MAIN THREATS BEING GUSTY WINDS
AND HAIL.

FOG IS EXPECTED TO DEVELOP TONIGHT ACROSS FAR NORTHWEST INDIANA
INTO FAR SOUTHWEST LOWER MICHIGAN. THERE IS A POTENTIAL FOR SOME
LOCALIZED DENSE FOG TONIGHT ACROSS THESE LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT.
HOWEVER ISOLATED SEVERE WEATHER IS POSSIBLE TODAY. SPOTTER REPORTS
OF GUSTY WINDS OR HAIL WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
553 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING. SEVERE
WEATHER IS NOT EXPECTED.

FOG IS EXPECTED TO DEVELOP ACROSS SOUTHERN LAKE MICHIGAN
TODAY...AND POSSIBLY BECOME DENSE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY THROUGH
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Mar 15, 3:58 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 PM CDT THU MAR 15 2012

INZ013-152030-
PULASKI IN-
258 PM CDT THU MAR 15 2012

...STRONG THUNDERSTORMS MOVING TOWARD PULASKI COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WINAMAC...MOVING EAST AT 25
MPH.

UP TO DIME SIZE HAIL...WINDS GUSTS TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  PULASKI...
  RIPLEY...
  VANMETER PARK...LAWTON AND STAR CITY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4117 8662 4117 8648 4095 8648 4094 8683
      4100 8689
TIME...MOT...LOC 1959Z 252DEG 20KT 4098 8682
Local storm report, Mar 15, 5:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 NNE OSWEGO            41.34N  85.78W
03/15/2012  M0.70 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

            MOSTLY PEA SIZED HAIL...WITH SOME STONES UP TO THE SIZE
            OF DIMES

&&

NG
Special weather statement, Mar 15, 5:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT THU MAR 15 2012

INZ013-152200-
PULASKI IN-
421 PM CDT THU MAR 15 2012

...STRONG THUNDERSTORMS MOVING THROUGH PULASKI COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 14 MILES EAST OF
RENSSELAER...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  LAKESIDE...
  PULASKI...
  RIPLEY...
  STAR CITY AND THORNHOPE...
  VANMETER PARK AND LAWTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4099 8693 4103 8693 4117 8647 4092 8648
      4091 8672 4091 8676 4091 8694 4099 8694
TIME...MOT...LOC 2120Z 247DEG 23KT 4097 8682
Special weather statement, Mar 15, 5:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT THU MAR 15 2012

INZ008-016-152145-
KOSCIUSKO IN-NOBLE IN-
522 PM EDT THU MAR 15 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN KOSCIUSKO AND
WESTERN NOBLE COUNTIES...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH WEBSTER...OR 6 MILES SOUTH OF
SYRACUSE...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIGONIER AND ALBION...
  LAKE WAWASEE AND WILMOT...
  CROMWELL...KNAPP LAKE AND ORMAS...
  KIMMEL...BEAR LAKE AND WOLFLAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4152 8545 4131 8537 4128 8554 4129 8554
      4129 8565 4126 8566 4123 8582 4141 8589
      4144 8576 4144 8566 4147 8565
TIME...MOT...LOC 2121Z 250DEG 19KT 4135 8574

NG
Local storm report, Mar 15, 5:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             WINAMAC                 41.05N  86.60W
03/15/2012  M0.70 INCH       PULASKI            IN   FIRE DEPT/RESCUE

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:01 AM EDTSpecial Weather StatementIWXKosciusko44 min
Mar 15, 5:26 AM EDTSpecial Weather StatementIWXAllen, DeKalb, Noble, Whitley64 min
Mar 15, 6:25 AM EDTSpecial Weather StatementIWXWells50 min
Mar 15, 3:58 PM EDTSpecial Weather StatementIWXPulaski32 min
Mar 15, 5:21 PM EDTSpecial Weather StatementIWXPulaski39 min
Mar 15, 5:22 PM EDTSpecial Weather StatementIWXNoble23 min
Mar 15, 5:51 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke54 min
Mar 15, 6:11 PM EDTSpecial Weather StatementIWXMiami34 min
Mar 15, 6:43 PM EDTSevere Thunderstorm WarningIWXPulaski, Starke47 min
Mar 15, 7:17 PM EDTSpecial Weather StatementIWXWabash43 min
Mar 15, 7:20 PM EDTFlash Flood WarningIWXPulaski, Starke6 hr
Mar 15, 7:28 PM EDTSevere Thunderstorm WarningIWXSteuben47 min
Mar 15, 7:32 PM EDTSpecial Weather StatementIWXPulaski28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.